MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 9F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 9F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing documentation associated with lot 17946697 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was an abnormal folding of a 9f standard with guidewire no obturator avanti plus sheath introducer which made strengthening and removal of the device extremely difficult.The csi had a "sort of kink".The removal of the sheath introducer required the use of an unknown wire and an unknown 5f dilator without complications.The procedure was extended for the unspecified time necessary to withdraw the device and the procedure was then postponed.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).The device was used for an electrophysiology procedure, not for vessel lesions nor cto, using femoral access.There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.There was no difficulty experienced in prepping the device.There was no difficulty flushing the sheath.There was nothing noted to be blocking the sheath.There was no excess force applied during insertion.The insertion difficulty was not caused by a blockage of possibly injectable material.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: there was an abnormal folding of a 9f standard with guidewire no obturator avanti plus sheath introducer which made strengthening and removal of the device extremely difficult.The csi had a "sort of kink".The removal of the sheath introducer required the use of an unknown wire and an unknown 5f dilator without complications.The procedure was extended for the unspecified time necessary to withdraw the device and the procedure was then postponed.The device was stored and handled as per the instruction for use (ifu).The device was used for an electrophysiology procedure, not for vessel lesions nor chronic total occlusion (cto), using femoral access.There were no damages noted to the packaging of the device prior to use.The device was prepped according to the ifu.There was no difficulty experienced in prepping the device.There was no difficulty flushing the sheath.There was nothing noted to be blocking the sheath.There was no excess force applied during insertion.The insertion difficulty was not caused by a blockage of possibly injectable material.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.There was no reported patient injury.The device was returned for analysis.A non- sterile unit of csi ¿si avanti+ 9f std w/gw no obt" was received inside a clear plastic bag.The device was unpacked from the packing to proceed with the product evaluation.Only the csi was returned.The unit was thoroughly inspected observing an accordioned condition on the cannula of the csi almost at all its length.Only a small area located at 7 cm from the distal tape does not present any damage.Functional analysis was performed to determine if any malfunction can be found on the returned components.One lab sample guidewire was inserted into the one lab sample vessel dilator and both components were inserted as a single unit completely into the cannula of the returned csi by the cap.Then both parts were withdrawn completely from the csi.Despite the observed damages neither resistance nor obstruction was felt during the insertion/withdrawn test.Dimensional analysis was performed to verify the correct cannula inner diameter (id) and outer diameter (od).Measurements were taken at the area free of damages and dimensional analysis results were found within specification.The cannula was inspected using a vision system focusing where the accordioned condition is located with the purpose to obtain a magnified imaged.The accordioned condition was confirmed.A product history record (phr) review of lot 17946697 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer (csi)~ withdrawal difficulty" was not confirmed.The functional test performed on the returned device was performed successfully and the dimensional analysis results were found within specification.The reported ¿catheter sheath introducer (csi)~ kinked/bent" was not confirmed.No kinks were observed on the returned unit.However, accordioned condition was observed on the cannula of the returned csi.Exact cause of these damages could not be conclusively determined during the analysis.However, it is probable that procedural and or handling factors such as the user¿s interaction with the device during preparation, insertion or excessive force used during withdrawal of the device may have led to the accordion condition noted on the device, as received.Kinking during clinical use is a known and common occurrence during the procedure and is typically related to anatomy, technique, skill, and vessel tortuosity.The instructions for use (ifu) cautions users to inspect for kinks and bends, or other signs of damage prior to and during use.The ifu instructs any product with damage to not be used.Additionally, as stated in the instructions for use (ifu), ¿if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SI AVANTI+ 9F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11300649
Report Number9616099-2021-04249
Device Sequence Number5036352
Product Code DRE
UDI-Device Identifier20705032010198
UDI-Public20705032010198
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number504609X
Device Lot Number17946697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 5F DILATOR.; UNKNOWN WIRE.; UNKNOWN 5F DILATOR; UNKNOWN WIRE
Outcome Attributed to Adverse Event Required Intervention;